Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Nov 6, 2018, 11:50 PM CST for Clay County, Richland County, Illinois. It took effect at Nov 7, 2018, 6:00 AM CST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 11:50 PM CST (05:50 UTC)
- In effect from
- Nov 7, 2018, 6:00 AM CST
- Expired
- Nov 8, 2018, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.19 ft at Nov 7, 2018, 12:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
638
WGUS43 KILX 070550
FLWILX
Flood Warning
National Weather Service Lincoln IL
1150 PM CST Tue Nov 6 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-071950-
/O.NEW.KILX.FL.W.0034.181107T1200Z-181108T0000Z/
/CLAI2.1.ER.181107T1200Z.181107T1200Z.181107T1800Z.NO/
1150 PM CST Tue Nov 6 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From Wednesday morning until Wednesday evening.
* At 1045 PM Tuesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 17.8 Tue 11 PM 18.0 17.4 15.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Smith4 follow-up statements
247
WGUS83 KILX 071425
FLSILX
Flood Statement
National Weather Service Lincoln IL
825 AM CST Wed Nov 7 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-080200-
/O.EXT.KILX.FL.W.0034.000000T0000Z-181108T0200Z/
/CLAI2.1.ER.181107T0830Z.181107T1345Z.181107T2000Z.NO/
825 AM CST Wed Nov 7 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until this evening.
* At 745 AM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.1 Wed 8 AM 16.9 15.3 13.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DRH878
WGUS83 KILX 072106
FLSILX
Flood Statement
National Weather Service Lincoln IL
306 PM CST Wed Nov 7 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-081105-
/O.EXT.KILX.FL.W.0034.000000T0000Z-181108T1200Z/
/CLAI2.1.ER.181107T0830Z.181107T1800Z.181108T0600Z.NO/
306 PM CST Wed Nov 7 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Thursday morning.
* At 245 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.2 Wed 3 PM MSG 17.5 15.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker538
WGUS83 KILX 080156
FLSILX
Flood Statement
National Weather Service Lincoln IL
756 PM CST Wed Nov 7 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-081200-
/O.CON.KILX.FL.W.0034.000000T0000Z-181108T1200Z/
/CLAI2.1.ER.181107T0830Z.181107T1800Z.181108T0600Z.NO/
756 PM CST Wed Nov 7 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Thursday morning.
* At 745 PM Wednesday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 18.1 Wed 8 PM 17.9 16.3 14.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Smith304
WGUS83 KILX 081203
FLSILX
Flood Statement
National Weather Service Lincoln IL
603 AM CST Thu Nov 8 2018
...The Flood Warning has expired for the following river in
Illinois...
Little Wabash River Clay City affecting Clay and Richland Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-081233-
/O.EXP.KILX.FL.W.0034.000000T0000Z-181108T1200Z/
/CLAI2.1.ER.181107T0830Z.181107T1800Z.000000T0000Z.NO/
603 AM CST Thu Nov 8 2018
The Flood Warning has expired for
The Little Wabash River below Clay City.
* At 545 AM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 17.9 Thu 6 AM 16.3 14.0 12.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 6, 11:07 PM CST, 43 minutes earlier.
Area forecast discussion, Nov 6, 11:07 PM CST, 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1107 PM CST Tue Nov 6 2018 .UPDATE... Issued at 830 PM CST Tue Nov 6 2018 The storm system that brought the rain to the area last night along with the gusty winds and cooler temperatures today has shifted north of the Great Lakes this evening. High pressure extending from North Dakota southeast to southern Missouri this evening will shift into our area over the next 12 to 18 hours. A weak shortwave noted on the water vapor loop over north- central Missouri this evening has brought some mid clouds east into our area along with a couple of reports of some very light rain/sprinkles just north of Columbia, Mo over the past hour. Will continue to hold on to the low chance POPs over our far southwest counties through the evening, otherwise, the rest of the area should remain dry into the early morning hours. The weak upper level wave should push east of the area late tonight/early Wednesday morning with quiet weather expected during the day Wednesday with afternoon temperatures struggling through the 40s over most of our area, with a few low 50s expected over southeast Illinois. The current forecast has a good handle on the evening and overnight trends, so other than the usual tweaks to the early evening temperatures and winds, the rest of the forecast looks in good shape. As a result, no ZFP update will be needed at this time. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 340 PM CST Tue Nov 6 2018 Have noted the higher winds/gusts observed earlier today diminish over the last couple of hours, and expect this trend to continue into the early evening. Sky cover trends this afternoon into this evening will be a little tricky as lower stratus still remains in place across a portion of the northern CWA, while mid/high clouds increase across the south. With both of these clouds, most location will likely observe a period of cloudy skies this evening. Keeping an eye on a mid level disturbance and associated rain moving east across the mid Mississippi Valley. This disturbance will continue east this evening, but at this time, expect a diminishing trend with the rain as much of the development gets shunted to the south. However, some potential for a brief light shower or two across the southern CWA, and have maintained slight chance pops for a few hours this evening. Dry weather expected on Wednesday. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 348 PM CST Tue Nov 6 2018 Cold Canadian high pressure will establish over the area into Thursday bringing cold and dry weather. By late Thursday and especially Thursday night, low pressure begins to take shape over the lower Mississippi and into the Tennessee Valley, on the southern edge of the early season Arctic airmass. Forcing increases Thursday night with the approach of a mid level trough and shortwave, and looks to bring a chance of light snow to the region. Forecast accumulations up to an inch are currently expected. Still monitoring potential impacts from this light snow that could be slick conditions stemming from snow melt likely occurring when temperatures are forecast to drop below freezing early Friday morning. Combine this with snow ending during or just prior to the morning commute, and the fact this is the first snow of the season, early Friday morning could be a bit messy. Quickly on the heels of this system, a compact and weakening clipper looks to dive down across the area for later Friday afternoon and evening. More light snow will be possible, though pops are still lower with the weakening nature of the system. & && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1100 PM CST Tue Nov 6 2018 VFR conditions are expected for the rest of tonight and through tomorrow, although PIA and BMI will be on the edge of some low VFR cigs to the north as a weather disturbance shifts across the lower Great Lakes. Large area of mostly MVFR cigs aligned roughly along I-80 tracking mostly to the east should stay to the north of our TAF sites tonight. However, as an upper level wave, currently over southeast MN, tracks across the lower Great Lakes some of the lower cigs may start to track south into parts of north central IL by tomorrow afternoon. At this time, will continue to keep the lower cigs north of PIA and BMI but introduce a scattered group in the 3500 to 4500 foot range tomorrow afternoon. Further south, few to scattered stratocu will develop around 4000 feet during the afternoon. Westerly winds around 10 kts tonight should become west to northwest at 10 to 15 kts by mid to late morning Wednesday with a few gusts around 20 kts at times during the afternoon. West to northwest winds will diminish to around 5 kts after 00z Thursday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Smith SHORT TERM...Rodriguez LONG TERM...Rodriguez AVIATION...Smith
Hazardous weather outlook, Nov 6, 3:39 PM CST, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL Issued by National Weather Service Chicago IL 339 PM CST Tue Nov 6 2018 ILZ027>031-036-037-040>042-047>051-072145- Cass-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 339 PM CST Tue Nov 6 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A weather system will move through the area Thursday night with rain quickly changing to snow. Up to 1 inch of snowfall is possible late Thursday night, north of I-70. Some melting and refreezing is possible overnight, which could lead to some slick spots for the Friday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-043>046-052>057-061>063-066>068-071>073-072145- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-McLean-Moultrie- Piatt-Richland-Shelby-Vermilion- 339 PM CST Tue Nov 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A weather system will move through the area Thursday night with rain quickly changing to snow. Up to 1 inch of snowfall is possible late Thursday night, north of I-70. Some melting and refreezing is possible overnight, which could lead to some slick spots for the Friday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. WFO ILX
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.